Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 46, NWS Cheyenne, WY

December 11, 20194 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 11, 2019, 5:45 PM MST for 4 counties in Wyoming. It took effect at Dec 11, 2019, 6:00 PM MST. It was in force for 44 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 11, 2019, 5:45 PM MST (00:45 UTC)
In effect from
Dec 11, 2019, 6:00 PM MST
Expired
Dec 13, 2019, 2:05 PM MST
In force
44 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 7:40 PM MSTNON-TSTM WND GST 611 Nnw Arlington, WYWYDOT SENSOR AT ARLINGTON.
Dec 11, 9:15 PM MSTNON-TSTM WND GST 6714 Wsw Cheyenne, WYUPR SENSOR AT EMKAY
Dec 11, 9:42 PM MSTNON-TSTM WND GST 657 Ese Arlington, WYWYDOT SENSOR AT COOPER COVE NORTHWEST OF LARAMIE
Dec 11, 9:56 PM MSTNON-TSTM WND GST 697 Ese Arlington, WYWYDOT SENSOR AT COOPER COVE NORTHWEST OF LARAMIE. SUSTAINED WINDS BETWEEN 45 TO 48 MPH.
Dec 11, 10:15 PM MSTNON-TSTM WND GST 603 Ne Pumpkin Vine, WYUPR SENSOR AT DALEWS.
Dec 11, 11:24 PM MSTNON-TSTM WND GST 687 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Dec 11, 11:30 PM MSTNON-TSTM WND GST 668 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Dec 12, 12:52 AM MSTNON-TSTM WND GST 615 Nw Arlington, WYMESONET STATION WY21 5.5 NW ARLINGTON (WYDOT).
Dec 12, 1:22 AM MSTNON-TSTM WND GST 667 Ese Arlington, WYMESONET STATION WY24 6.9 E ARLINGTON (WYDOT).
Dec 12, 1:56 AM MSTNON-TSTM WND GST 605 Nw Arlington, WYMESONET STATION WY21 5.5 NW ARLINGTON (WYDOT).
Dec 12, 2:26 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYMESONET STATION WY22 2.7 NW ARLINGTON (WYDOT).
Dec 12, 2:52 AM MSTNON-TSTM WND GST 591 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 12, 3:22 AM MSTNON-TSTM WND GST 621 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 12, 5:22 AM MSTNON-TSTM WND GST 602 Wnw Buford, WYMESONET STATION WY36 2.4 NW BUFORD (WYDOT).
Dec 12, 5:42 AM MSTNON-TSTM WND GST 601 Ene Buford, WYMESONET STATION WY37 1.1 E BUFORD (WYDOT).
Dec 12, 6:32 AM MSTNON-TSTM WND GST 601 Sse Bordeaux, WYWYDOT BRX.
Dec 12, 10:14 AM MSTNON-TSTM WND GST 587 Ese Arlington, WYCOOPER COVE STATION.
Dec 12, 10:15 AM MSTNON-TSTM WND GST 582 Wnw Buford, WY
Dec 12, 12:28 PM MSTNON-TSTM WND GST 597 Nw Elk Mountain, WYSUSTAINED WIND 51 MPH. HALLECK RIDGE STATION.
Dec 12, 7:22 PM MSTSNOW 71 Nnw Battle Creek Camp, WYSANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 7.22 Wsw Bottle Creek Camp, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 8.42 Ne Rob Roy Reservoir, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 8.42 Nw Jack Creek Campgro, WYDIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 8.4W Deep Creek Campground, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 14 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 9.68 Ene Hog Park Campgrou, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 9.6Ene Nash Fork Campgroun, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 10.81 Nw Whiskey Park, WYWHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 10.84 Nw Hog Park Reservoir, WYLITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 10.87 Wsw Battle Creek Camp, WYOLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTSNOW 11.25 Wsw Sugar Loaf Campgr, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 14 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 12, 7:22 PM MSTHEAVY SNOW 19.53 Wnw Sugar Loaf Campgr, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 1.3 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 15 HOURS.
Dec 13, 4:42 AM MSTNON-TSTM WND GST 617 Nw Elk Mountain, WYMESONET STATION WY18 6.8 NW ELK MOUNTAIN (WYDOT).
Dec 13, 5:50 AM MSTNON-TSTM WND GST 601 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Dec 13, 6:30 AM MSTSNOW 3.11 Nw Centennial, WYCOCORAHS STATION WY-AB-108 CENTENNIAL 1.1 NNE.
Dec 13, 7:00 AM MSTSNOW 0.6Elk Mountain, WYCOCORAHS STATION WY-CR-18 ELK MOUNTAIN 0.3 SW.
Dec 13, 10:20 AM MSTNON-TSTM WND GST 601 Nnw Whitaker, WYSUSTAINED WIND 45 MPH. WHITAKER STATION.
Dec 13, 10:30 AM MSTNON-TSTM WND GST 6510 Ese Crystal Lake Cam, WYEMKAY STATION
Dec 13, 10:46 AM MSTNON-TSTM WND GST 60Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2019-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2019-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1709 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS75 KCYS 120045
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
545 PM MST Wed Dec 11 2019


WYZ110-121200-
/O.NEW.KCYS.HW.W.0046.191212T0100Z-191212T1600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
545 PM MST Wed Dec 11 2019

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THURSDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect until 9 AM MST Thursday. 

* TIMING...Through 9 AM Thursday morning. 

* WINDS...West to southwest winds between 30 to 45 MPH with gusts
  of 65 MPH expected to continue through most of tonight. 

* IMPACTS...Mainly to transportation traveling on Interstate 80 
  near Elk Mountain and Arlington. Those traveling in high profile
  vehicles, including light trailers and campers, should use 
  caution tonight while traveling along Interstate 80 between 
  Laramie and Rawlins. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
8 follow-up statements
321 
WWUS75 KCYS 120409
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
909 PM MST Wed Dec 11 2019

WYZ116-117-121230-
/O.EXA.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, and Horse Creek
909 PM MST Wed Dec 11 2019

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THURSDAY...

* TIMING...Through 9 AM Thursday morning.

* WINDS...West to southwest winds between 30 to 40 MPH with
  occasional gusts of 60 MPH expected tonight.

* IMPACTS...Mainly to transportation traveling on Interstate 80
  west of Cheyenne. Those traveling in high profile vehicles,
  including light trailers and campers, should use caution tonight
  while traveling along Interstate 80 between Cheyenne and Rawlins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ110-121230-
/O.CON.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
909 PM MST Wed Dec 11 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY...

* TIMING...Through 9 AM Thursday morning. 

* WINDS...West to southwest winds between 30 to 45 MPH with 
  gusts of 65 MPH expected to continue through most of tonight.

* IMPACTS...Mainly to transportation traveling on Interstate 80
  west of Cheyenne. Those traveling in high profile vehicles,
  including light trailers and campers, should use caution tonight
  while traveling along Interstate 80 between Cheyenne and Rawlins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
004 
WWUS75 KCYS 120717
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1217 AM MST Thu Dec 12 2019

WYZ106-118-121600-
/O.EXA.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/
Central Laramie Range and Southwest Platte County-
Central Laramie County-
Including the cities of Bordeaux and Cheyenne
1217 AM MST Thu Dec 12 2019

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...

* WHAT...Strong west winds with gusts in excess of 60 mph. 

* WHERE...Central Laramie Range and Southwest Platte County and
  Central Laramie County Counties. This includes Cheyenne and
  Bordeaux.

* WHEN...Wind speeds will continue to increase through the
  remainder of the night.

* TIMING...Through 9 AM Thursday morning.

* WINDS...West to southwest winds between 30 to 45 MPH with 
  gusts of 65 MPH expected to continue through most of tonight.

* IMPACTS...Mainly to transportation traveling on Interstate 25
  between Cheyenne and Wheatland. Those traveling in high profile
  vehicles, including light trailers and campers, should use 
  caution tonight.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ110-116-117-121600-
/O.CON.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek
1217 AM MST Thu Dec 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Strong west winds with gusts in excess of 60 mph. 

* WHERE...Along Interstate 80 especially between Cheyenne and
  Rawlins. 

* WHEN...Wind speeds will continue to increase through the night.

* TIMING...Through 9 AM Thursday morning.

* WINDS...West to southwest winds between 30 to 40 MPH with 
  occasional gusts of 60 MPH expected tonight.

* IMPACTS...Mainly to transportation. Those traveling in high
  profile vehicles, including light trailers and campers, should
  use caution tonight while traveling along Interstate 80 between
  Cheyenne and Rawlins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
938 
WWUS75 KCYS 121039
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
339 AM MST Thu Dec 12 2019

WYZ110-116-122300-
/O.EXT.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
339 AM MST Thu Dec 12 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST FRIDAY...

* WHAT...Strong west winds with gusts in excess of 60 mph.

* WHERE...Along Interstate 80 especially between Cheyenne and 
  Rawlins.

* WHEN...Gusts will periodically occur at speeds of 50 to 60 mph 
  through Friday. 

* TIMING...Through 6PM Friday.

* WINDS...West to southwest winds between 30 to 40 MPH with 
  occasional gusts of 60 MPH expected tonight.

* IMPACTS...Mainly to transportation. Those traveling in high 
  profile vehicles, including light trailers and campers, should 
  use caution tonight while traveling along Interstate 80 
  between Cheyenne and Rawlins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ106-117-118-121600-
/O.CON.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Whitaker, Federal, Horse Creek,
and Cheyenne
339 AM MST Thu Dec 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WHAT...Strong west winds with gusts in excess of 60 mph.

* WHERE...Along Interstate 80 especially between Cheyenne and the
  Foothills of the Laramie Range, and along interstate 25 between
  Cheyenne and Wheatland.

* WHEN...Wind speeds will continue to increase through daybreak.

* TIMING...Through 9 AM this morning.

* WINDS...West to southwest winds between 30 to 40 MPH with 
  occasional gusts of 60 MPH expected tonight.

* IMPACTS...Mainly to transportation. Those traveling in high
  profile vehicles, including light trailers and campers, should
  use caution tonight while traveling along Interstate 80 between
  Cheyenne and the I-80 Summit, and between Cheyenne and Wheatland
  on Interstate 25. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
537 
WWUS75 KCYS 121550
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
850 AM MST Thu Dec 12 2019

WYZ106-117-118-121700-
/O.CAN.KCYS.HW.W.0046.000000T0000Z-191212T1600Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Whitaker, Federal, Horse Creek,
and Cheyenne
850 AM MST Thu Dec 12 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

$$

WYZ110-116-130000-
/O.CON.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
850 AM MST Thu Dec 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY...

* WHAT...West winds 30 to 45 mph with gusts to 65 mph.

* WHERE...Along Interstate 80 over the Summit and between Laramie
  and Rawlins. 

* WHEN...Gusts will periodically occur at speeds of 50 to 60 mph 
  through Friday. 

* TIMING...Through 6PM Friday.

* WINDS...West to southwest winds between 30 to 40 MPH with
  occasional gusts of 65 mph expected. 

* IMPACTS...Mainly to transportation. Those traveling in high 
  profile vehicles, including light trailers and campers, should 
  use caution tonight while traveling along Interstate 80 
  between Cheyenne and Rawlins. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Rubin
398 
WWUS75 KCYS 122113
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
213 PM MST Thu Dec 12 2019

...Strong Winds Through Friday Afternoon...

WYZ110-116-131200-
/O.CON.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
213 PM MST Thu Dec 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY...

* WHAT...West winds 30 to 45 mph with gusts to 65 mph.

* WHERE...Along Interstate 80 over the Summit and between 
  Laramie and Rawlins. 

* WHEN...Gusts will periodically occur at speeds up to 65 mph 
  through Friday. 

* TIMING...Through 6 PM Friday.

* WINDS...West to southwest winds between 30 to 45 mph with 
  occasional gusts of 65 mph expected. 

* IMPACTS...Mainly to transportation. Those traveling in high 
  profile vehicles, including light trailers and campers, should 
  use caution tonight while traveling along Interstate 80 
  between Cheyenne and Rawlins. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Rubin
024 
WWUS75 KCYS 130003
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
503 PM MST Thu Dec 12 2019

...STRONG WINDS TONIGHT WITH PERIODS OF LIGHT SNOW...

WYZ110-116-131200-
/O.CON.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
503 PM MST Thu Dec 12 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY...

* WHAT...West winds 30 to 45 mph with gusts to 65 mph.

* WHERE...Along Interstate 80 over the Summit west of Cheyenne, and
  between Laramie and Rawlins. 

* WHEN...Occasional gusts up to 65 mph through Friday. 

* IMPACTS...Mainly to transportation. Those traveling in high 
  profile vehicles, including light trailers and campers, should 
  use caution tonight while traveling along Interstate 80 
  between Cheyenne and Rawlins. 

* ADDITIONAL IMPACTS...Light snow and blowing snow. Bands of light
  snow tonight will result in slick and icy roadways, mainly
  between Laramie and Elk Mountain. Travelers are urged to slow 
  down due to slick roads and low visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage and hazardous travel
conditions.

&&

$$
214 
WWUS75 KCYS 130926
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
226 AM MST Fri Dec 13 2019

...STRONG WINDS CONTINUE THROUGH FRIDAY...

WYZ110-116-140000-
/O.CON.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
226 AM MST Fri Dec 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts to 65 mph.

* WHERE...Along Interstate 80 over the Summit west of Cheyenne, 
  and between Laramie and Rawlins. 

* WHEN...Occasional gusts up to 65 mph through Friday.

* IMPACTS...Mainly to transportation. Those traveling in high 
  profile vehicles, including light trailers and campers, should 
  use caution tonight while traveling along Interstate 80 
  between Cheyenne and Rawlins. 

* ADDITIONAL IMPACTS...Light snow and blowing snow. Bands of 
  light snow tonight will result in slick and icy roadways, 
  mainly between Laramie and Elk Mountain. Travelers are urged 
  to slow down due to slick roads and low visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage and hazardous
travel conditions.

&&

$$

WM
207 
WWUS75 KCYS 132105
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
205 PM MST Fri Dec 13 2019

WYZ110-116-132215-
/O.CAN.KCYS.HW.W.0046.000000T0000Z-191214T0100Z/
North Snowy Range Foothills-South Laramie Range-
Including the cities of Arlington, Elk Mountain, Buford, 
Pumpkin Vine, and Vedauwoo
205 PM MST Fri Dec 13 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

Winds are diminishing slowly over the area this afternoon and high
winds are no longer anticipated. Some gusts over 45 mph are still
expected the rest of the afternoon so motorists are still advised
to be extra cautious, especially if driving light or high-profile
vehicles.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 11, 4:52 PM MST, 53 minutes earlier.

Area forecast discussion, Dec 11, 4:52 PM MST, 53 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
452 PM MST Wed Dec 11 2019

.SHORT TERM...(This evening through Friday night)
Issued at 120 PM MST Wed Dec 11 2019

Tonight...In somewhat of a quandary with respect to the current High
Wind Warning, set to expire later this afternoon. Winds and gusts
have decreased somewhat early this afternoon. However, the Craig to
Casper 850/700 mb height gradients remain borderline for more strong
wind gusts tonight and Thursday. Will either extend the High Wind
Warning or cancel the warning early. Next batch of snow should begin
overnight across our Snowy and Sierra Madre Ranges and the moist
orographic flow continues into Friday, thus will upgrade our Winter
Storm Watch to a Winter Storm Warning.

Thursday...Relatively windy and mild weather continues with brisk
northwest flow aloft and decent low and mid level gradients. The
orographic snow machine continues over and near our Snowy and Sierra
Madre Ranges.

Thursday night/Friday...The next fast moving and low amplitude
shortwave trough aloft moves across our counties early Friday. Low
and mid level gradients increase substantially with 700 mb winds
increasing over 50 knots on Friday, along with impressive 850/700 mb
Craig to Casper height gradients. A relatively decent chance for
High Winds on Friday in multiple locations, though will defer to the
next few shifts to make the decision on a High Wind Watch since the
winds will be in the fourth period. A bit cooler on Friday with
cloud cover.

.LONG TERM...(Saturday through Wednesday)
Issued at 120 PM MST Wed Dec 11 2019

Saturday...The next shortwave trough aloft moves overhead and with
plenty of low and mid level moisture available, expect scattered to
numerous snow showers to develop, along with colder temperatures
associated with the passing cold front.

Sunday...The main batch of snow associated with the shortwave trough
aloft should move into Colorado, though with slight chances for snow
across our southern counties. Even colder with 700 mb temperatures
only near -14 Celsius.

Monday...Windy and cold under the cyclonic northwest flow aloft and
with 700 mb temperatures only near -15 Celsius, along with decent
low and mid level gradients.

Tuesday...Although the northwest flow aloft continues, heights and
thicknesses increase, along with downslope warming and more sunshine
to produce a warming trend.

Wednesday...The slow warming trend continues as the transitory ridge
aloft moves off to our east and southwest flow aloft develops.
Continued dry with limited low and mid level moisture.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 446 PM MST Wed Dec 11 2019

VFR conditions this evening and overnight for all terminals. MVFR
FOR KRWL around 12Z tomorrow morning due to cigs becoming OVC
around 5kft. Winds will be gusty up to 30 knots from the Southwest
for the WY terminals this evening and overnight also. The
Panhandle will experience winds 10-15 knots through the overnight
period except for KCDR, where winds will be less than 10 knots
overnight.

&&

.FIRE WEATHER...
Issued at 120 PM MST Wed Dec 11 2019

No concerns based on expected winds and humidities.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until noon MST Friday for WYZ112-114.

NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...BW
FIRE WEATHER...RUBIN
Hazardous weather outlook, Dec 11, 3:38 PM MST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
338 PM MST Wed Dec 11 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-122245-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
338 PM MST Wed Dec 11 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

Strong winds will be possible on Friday.

.Spotter information statement...

Spotter activation will not be needed.

WYZ112-114-122245-
Sierra Madre Range-Snowy Range-
338 PM MST Wed Dec 11 2019

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TONIGHT

A Winter Storm Warning is in effect. Snow, heavy at times, will
occur.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A Winter Storm Warning is in effect through Friday morning. Snow,
heavy at times, will occur. Total snow accumulations of 12 to 22
inches are expected, with higher amounts near the peaks. Winds
will gust as high as 60 mph.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

In the hours before

Special weather statement, Dec 11, 4:54 PM MST, 51 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
454 PM MST Wed Dec 11 2019

WYZ106-110-120400-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
454 PM MST Wed Dec 11 2019

...STRONG GUSTY WINDS EXPECTED THIS EVENING...

West to southwest winds will occasionally gust up to 55 MPH this
evening across the Wind Prone areas of southeast Wyoming. This
includes Interstate 80 near Arlington between Mile Markers 265 to
275, and Interstate 25 near Bordeaux between Mile Markers 70 and
75.

These winds will cause difficult driving conditions for motorists
with high profile vehicles, including campers. Do not expect these
winds to weaken through midnight tonight.

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.